Advanced Search
Article Contents
Article Contents

An SEIR epidemic model with constant latency time and infectious period

Abstract Related Papers Cited by
  • We present a two delays SEIR epidemic model with a saturation incidence rate. One delay is the time taken by the infected individuals to become infectious (i.e. capable to infect a susceptible individual), the second delay is the time taken by an infectious individual to be removed from the infection. By iterative schemes and the comparison principle, we provide global attractivity results for both the equilibria, i.e. the disease-free equilibrium $\mathbf{E}_{0}$ and the positive equilibrium $\mathbf{E}_{+}$, which exists iff the basic reproduction number $\mathcal{R}_{0}$ is larger than one. If $\mathcal{R}_{0}>1$ we also provide a permanence result for the model solutions. Finally we prove that the two delays are harmless in the sense that, by the analysis of the characteristic equations, which result to be polynomial trascendental equations with polynomial coefficients dependent upon both delays, we confirm all the standard properties of an epidemic model: $\mathbf{E}_{0}$ is locally asymptotically stable for $\mathcal{R}% _{0}<1$ and unstable for $\mathcal{R}_{0}>1$, while if $\mathcal{R}_{0}>1$ then $\mathbf{E}_{+}$ is always asymptotically stable.
    Mathematics Subject Classification: Primary: 34K19, 34K20, 92D30.


    \begin{equation} \\ \end{equation}
  • [1]

    E. Beretta and Y. Kuang, Geometric stability switch criteria in delay differential systems with delay dependent parameters, SIAM J. Math. Anal., 33 (2002), 1144-1165.


    V. Capasso and G. Serio, A generalization of the Kermack-McKendric deterministic epidemic model, Math. Biosci., 42 (1978), 43-61.doi: 10.1016/0025-5564(78)90006-8.


    M. Giaquinta and G. Modica, "Mathematical Analysis. An Introduction to Functions of Several Variables," Birkhauser Boston, Inc., Boston, MA, 2009.


    G. Huang and Y. Takeuchi, Global analysis on delay epidemiological dynamic models with nonlinear incidence, J. Math. Biol., 63 (2011), 125-139.


    G. Huang, Y. Takeuchi and W. Ma, Lyapunov functionals for delay differential equations model of viral infection, SIAM J. Appl. Math., 70 (2010), 2693-2708.doi: 10.1137/090780821.


    G. Huang, Y. Takeuchi, W. Ma and D. Wei, Global stability for delay SIR and SEIR epidemic models with nonlinear incidence rate, Bull. Math. Biol., 72 (2010), 1192-1207.doi: 10.1007/s11538-009-9487-6.


    A. Korobeinikov, Global properties of infectious disease models with nonlinear incidence, Bull. Math. Biol., 69 (2007), 1871-1886.doi: 10.1007/s11538-007-9196-y.


    Y. Kuang, "Delay Differential Equations with Application in Population Dynamics," Dynamics in Science and Engineering, Academic Press, New York, 1993.


    M. A. Safi and A. B. Gumel, Global asymptotic dynamics of a model of quarantine and isolation, Discrete Contin. Dyn. S., 14 (2010), 209-231.doi: 10.3934/dcdsb.2010.14.209.


    H. L. Smith, "An Introduction to Delay Differential Equations with Applications to the Life Sciences," Texts in Applied Mathematics, Springer, New York, 2011.doi: 10.1007/978-1-4419-7646-8.


    R. Xu and Y. Du, \ A delayed SIR epidemic model with saturation incidence and constant infectious period, J. Appl. Math. Comp., 35 (2010), 229-250.doi: 10.1007/s12190-009-0353-3.


    R. Xu and Z. Ma, Global stability of a delayed SEIRS epidemic model with saturation incidence rate, Nonlinear Dynam., 61 (2010), 229-239.doi: 10.1007/s11071-009-9644-3.


    F. Zhang, Z. Li and F. Zhang, Global stability of an SIR epidemic model with constant infectious period, Appl. Math. Comput, 199 (2008), 285-291.doi: 10.1016/j.amc.2007.09.053.

  • 加载中

Article Metrics

HTML views() PDF downloads(185) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint